Alert archive / Georgia / River Flood Warnings in 2010

River Flood Warning 101, NWS Atlanta, GA

April 25, 2010Whitfield County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 25, 2010, 10:51 AM EDT for Whitfield County, Georgia. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2010, 10:51 AM EDT (14:51 UTC)
Expired
Apr 25, 2010, 9:03 PM EDT
In force
10 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 103 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coahulla Creek at Keiths Mill Road near Dalton (CHCG1). The gauge peaked at 16.50 ft at Apr 25, 2010, 4:00 PM EDT.

actionminormoderate102004/2504/2604/27
Action stage
14 ft
Minor stage
16 ft
Moderate stage
28 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02385170, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

130 
WGUS42 KFFC 251451
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 AM EDT SUN APR 25 2010

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC313-260451-
/O.NEW.KFFC.FL.W.0101.100425T1451Z-000000T0000Z/
/CHCG1.1.ER.100425T1424Z.100425T1430Z.000000T0000Z.UU/
1051 AM EDT SUN APR 25 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 1030 AM SUNDAY THE STAGE WAS 15.6 FEET...AND RISING.
* MINOR FLOODING IS FORECAST TO DEVELOP.
* FLOOD STAGE IS 16 FEET. 
* THE RIVER WILL CONTINUE RISING...REACHING ABOVE FLOOD STAGE BY EARLY 
  THIS AFTERNOON. 
* AT 16 FEET...MINOR FLOODING BEGINS. PASTURES AND FIELDS UPSTREAM FROM 
  THE KEITHS MILL ROAD BRIDGE ALONG THE RIGHT AND LEFT BANK...AND 
  DOWNSTREAM ALONG THE LEFT BANK...BEGIN TO FLOOD.

  

$$
3 follow-up statements
605 
WGUS82 KFFC 251843
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 PM EDT SUN APR 25 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...

  COAHULLA CREEK NEAR KEITHS MILL AND DALTON AFFECTING WHITFIELD 
  COUNTY 


GAC313-260843-
/O.CON.KFFC.FL.W.0101.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.100425T1424Z.100425T1830Z.000000T0000Z.UU/
243 PM EDT SUN APR 25 2010

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL AND DALTON
* UNTIL FURTHER NOTICE. 
* AT 230 PM SUNDAY THE STAGE WAS 16.4 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO 
  CONTINUE. 
* FLOOD STAGE IS 16 FEET. 
* THE RIVER WILL CONTINUE TO RISE THROUGH THIS AFTERNOON...BUT SHOULD 
  BEGIN FALLING BY THIS EVENING.
* AT 16 FEET...MINOR FLOODING OCCURS. PASTURES AND FIELDS UPSTREAM FROM 
  THE KEITHS MILL ROAD BRIDGE ALONG THE RIGHT AND LEFT BANK...AND 
  DOWNSTREAM ALONG THE LEFT BANK...ARE FLOODED.

$$
859 
WGUS82 KFFC 252208
FLSFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EDT SUN APR 25 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...

  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

GAC313-261206-
/O.CON.KFFC.FL.W.0101.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.100425T1424Z.100425T2015Z.000000T0000Z.UU/
608 PM EDT SUN APR 25 2010

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON
* UNTIL MONDAY MORNING. 
* AT 5 PM EST SUNDAY THE STAGE WAS 16.4 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST
  TO CONTINUE TONIGHT. 
* FLOOD STAGE IS 16.0 FEET. 
* AT 16.0 FEET...MINOR FLOODING BEGINS. PASTURE AND FIELDS 
  UPSTREAM...RIGHT AND LEFT BANK FROM THE KEITHS MILL ROAD BRIDGE...
  AND DOWNSTREAM ON THE LEFT BANK BEGIN TO FLOOD.

$$

19
491 
WGUS82 KFFC 260103
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
903 PM EDT SUN APR 25 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...

  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY
 
GAC313-260133-
/O.CAN.KFFC.FL.W.0101.000000T0000Z-100426T0103Z/
/CHCG1.1.ER.100425T1424Z.100425T2015Z.100425T2356Z.UU/
903 PM EDT SUN APR 25 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON
* UNTIL FURTHER NOTICE.
* AT 8 PM EDT SUNDAY THE STAGE WAS 15.7 FEET...AND FALLING.
* FLOOD STAGE IS 16.0 FEET. 
* THE CREEK IS EXPECTED TO REMAIN BELOW FLOOD STAGE UNTIL FURTHER
  NOTICE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 25, 10:21 AM EDT, 30 minutes earlier.

Area forecast discussion, Apr 25, 10:21 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1021 AM EDT SUN APR 25 2010

.UPDATE...
UPDATED FORECAST TO CLEAN UP POPS AND CLOUDS TO MATCH CURRENT TRENDS.
VERY DRY MID LEVEL AIR SPREADING ACROSS NORTH AND WEST CENTRAL
GEORGIA ALREADY CAPPING OFF FURTHER CONVECTIVE ACTIVITY. STILL PLENTY
OF INSTABILITY AND MOISTURE AVAILABLE ACROSS PORTIONS OF CENTRAL
GEORGIA FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS
MORNING INTO AT LEST THE EARLY AFTERNOON. WATCHES ALL EXPIRED BUT WE
WILL NEED TO KEEP A CLOSE EYE ON THE SOUTHEASTERN PORTION OF THE
FORECAST AREA FOR ISOLATED SEVERE THUNDERSTORM POTENTIAL.

&&

.PREV DISCUSSION... /ISSUED 500 AM EDT SUN APR 25 2010/

SHORT TERM /TODAY THROUGH TUESDAY/...
THUNDERSTORM INTENSITY HAS BEEN DIMINISHING OVERNIGHT...ALTHOUGH
ISOLATED SEVERE STILL POSSIBLE WITH VERY UNSTABLE AND STRONGLY
SHEARED AIR MASS OVER THE CWA. BEST DYNAMICS SHIFTING EASTWARD
TODAY WITH POSSIBILITY OF SEVERE DEVELOPING ACROSS THE EAST
CENTRAL ZONES. GFS INDICATING MUCAPES IN EXCESS OF 1500 FOR THAT
AREA THIS AFTERNOON. DRYING SHOWN FOR THE NORTH AND WEST AFTER
18Z. CLOSED UPPER LOW DRIFTING THROUGH THE OHIO VALLEY INTO MONDAY
AND THEN MOVING NORTHEAST. NORTHERN THIRD OF CWA ON SOUTHERN END
OF MOISTURE ASSOCIATED WITH THAT SYSTEM...SO HAVE LEFT LOW POPS
FOR SHOWERS THAT AREA THROUGH MONDAY. NEXT LOW DROPPING
SOUTHEASTWARD INTO MIDDLE TENNESSEE BY TUESDAY...BRINGING A RETURN
OF MOISTURE TO THE CWA. HAVE INTRODUCED POPS FOR
SHOWERS/THUNDERSTORMS ACROSS THE CWA FOR TUESDAY. HAVE STAYED
CLOSE TO MAV/MET BLEND ON TEMPERATURES.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
REMNANTS OF UPPER LOW MOVING SOUTHEAST THROUGH THE CAROLINAS
TUESDAY NIGHT...PUTTING THE CWA IN A DRY NORTHWEST FLOW ALOFT
THROUGH THURSDAY. AFTER THAT...FLOW BECOMING MORE SOUTHWESTERLY
AND BRINGING MOISTURE BACK ACROSS GA UNTIL THE END OF THE PERIOD.
HAVE INCLUDED POPS FOR THURSDAY NIGHT THROUGH SATURDAY AS THERE
APPEAR TO BE SEVERAL SHORT WAVES CROSSING THE AREA.

AVIATION...UPDATE...
GENERAL IMPROVING TREND FOR THE ATL AREA TODAY. CHANCES FOR T-STORMS
HAVE ENDED. MVFR CEILINGS EXPECTED TO IMPROVE TO VFR SCT CONDITIONS
AND POSSIBLY 5000-6000 FT BKN LATER. STORMS CONTINUING S AND E OF
MCN AND COULD FLARE UP THIS AFTERNOON. SURFACE WINDS SW OR BECOMING
SW 12-17 KTS GUSTING AROUND 25 KTS. BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          81  57  70  50  70 /  20  10  10  20  30
ATLANTA         78  57  69  50  68 /  10  10  10  20  30
BLAIRSVILLE     74  53  62  46  64 /  10  20  30  30  50
CARTERSVILLE    80  54  67  46  67 /  10  10  10  30  40
COLUMBUS        85  59  76  51  70 /  20  10   0  20  30
GAINESVILLE     75  56  66  50  68 /  10  20  20  20  40
MACON           83  57  78  51  73 /  40  10   5  10  30
ROME            82  56  69  50  71 /  10  20  20  40  40
PEACHTREE CITY  79  54  68  48  70 /  10   5  10  20  30
VIDALIA         80  61  80  54  75 /  60  10   0   5  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Apr 25, 5:00 AM EDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EDT SUN APR 25 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-260900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 AM EDT SUN APR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED SEVERE THUNDERSTORMS POSSIBLE OVER PARTS OF CENTRAL
GEORGIA TODAY INTO THE EVENING.

.SYNOPSIS...
A SLOW MOVING COLD FRONT MAY BECOME STATIONARY ACROSS PARTS OF
EAST CENTRAL TO SOUTH GEORGIA LATE TODAY OR THIS EVENING...AS STRONG
LOW PRESSURE MOVES ACROSS THE OHIO VALLEY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WITH SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS
AND LIGHTNING. ISOLATED TORNADOES OR LARGE HAIL WILL ALSO BE
POSSIBLE. THE BEST AREA FOR SEVERE THUNDERSTORMS WILL BE FROM WILKES
TO BIBB TO SUMTER COUNTIES AND SOUTHEAST TODAY INTO THE EVENING.
ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE OVER THE REST OF THE
AREA TODAY.

.DISCUSSION...
A MOIST AIRMASS WILL CONTINUE OVER THE AREA TODAY AHEAD OF THE SLOW
MOVING FRONT. CAPES AROUND 1500 CAN BE EXPECTED. GOOD LOW LEVEL
SHEAR WILL STILL BE IN PLACE AHEAD OF THE FRONT BUT WEAKER THAN
SATURDAY. THIS WILL AID IN THE DEVELOPMENT OF SUPERCELLS.
HOWEVER...FORECAST CONVERGENCE OVER THE AREA WILL BE WEAKER AND WILL
HINDER SEVERE STORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY...FRIDAY AND SATURDAY.
WINDY CONDITIONS WILL BE POSSIBLE OVER PARTS OF NORTH AND CENTRAL
GEORGIA MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION LATER TODAY.

BDL

In the hours before

Special weather statement, Apr 25, 5:21 AM EDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 AM EDT SUN APR 25 2010

GAZ074-076-085-250945-
521 AM EDT SUN APR 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN JOHNSON...
WASHINGTON AND JEFFERSON COUNTIES UNTIL 545 AM EDT...

AT 517 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF OCONEE...MOVING NORTHEAST AT
80 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
JOHNSON...WASHINGTON AND JEFFERSON COUNTIES THROUGH 545 AM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE OCONEE...DONOVAN...
WRIGHTSVILLE...TENNILLE...HARRISON...NEW HOME...PRINGLE...
RIDDLEVILLE...BARTOW...DAVISBORO...STAPLETONS CROSSROADS...MOXLEY...
WADLEY AND LOUISVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
Special weather statement, Apr 25, 5:41 AM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 AM EDT SUN APR 25 2010

GAZ085-086-097-098-251030-
541 AM EDT SUN APR 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TREUTLEN...
LAURENS...JOHNSON AND EMANUEL COUNTIES UNTIL 630 AM EDT...

AT 540 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM RENTZ TO OAK PARK...MOVING NORTHEAST AT 50
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS TREUTLEN...LAURENS...JOHNSON AND EMANUEL COUNTIES THROUGH 630
AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ZAIDEE...
LOTHAIR...SOPERTON...LOWERY...RENTZ...OAK PARK...FIVE POINTS...
ORLAND...ORIANNA...GILLIS SPRINGS...ROCKLEDGE...BLACKVILLE...
MINTER...LEXSY AND COVENA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:28 PM EDTRiver Flood WarningFFCForsyth, Fulton11 hr
Apr 24, 11:56 PM EDTTornado WarningFFCChattooga, Dade, Walker64 min
Apr 25, 12:35 AM EDTSevere Thunderstorm WarningFFCCrawford, Marion, Talbot, Taylor, Upson40 min
Apr 25, 12:48 AM EDTTornado WarningFFCWalker, Whitfield42 min
Apr 25, 1:00 AM EDTSevere Thunderstorm WarningFFCButts, Jasper, Jones, Lamar, Monroe30 min
Apr 25, 1:07 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray38 min
Apr 25, 1:18 AM EDTTornado WarningFFCChattooga49 min
Apr 25, 1:40 AM EDTFlash Flood WarningFFCWalker, Whitfield113 min
Apr 25, 1:40 AM EDTTornado WarningFFCFannin, Gilmer, Murray30 min
Apr 25, 1:49 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd41 min
Apr 25, 4:57 AM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Pulaski, Wilcox23 min
Apr 25, 5:13 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Pulaski32 min

Nearby

River Flood Warnings in Georgia, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.